Multiple people across the country have reported a rash on their arms after getting the Moderna COVID-19 vaccine, according to CBS Minnesota. And that symptom has now been called “COVID arm.”

Related
Why it might take 7 years for us to return to normal

What’s going on?

People across the country have reported seeing red lesions on their arms after receiving the COVID-19 vaccine from Moderna, according to Health.com. The rash appears near the injection spot of the arm.

  • “I’ve had lots of people call me about the site of the injection, and sometimes it extends pretty far up and down the arm as well,” Dr. John Swartzberg, an expert on infectious disease at the University of California, Berkeley School of Public Health, told KOMO News.
Related
Unusual COVID-19 symptoms continue to show up among patients

Experts have said this is actually “delayed cutaneous hypersensitivity,” according to Health.com, which means the skin is experiencing a delayed reaction to the injection.

  • Dr. Debra Jaliman, who works as a dermatologist in New York City, told Health: “It seems to be an allergic reaction — a skin reaction that occurs after getting an injection. We see firmness and redness at the site where the injection occurred.”
Related
The U.K. COVID-19 variant is doubling in the U.S. every 10 days

Should you worry?

This “COVID arm” isn’t anything new when it comes to vaccines, Dr. George Morris told CBS Minnesota.

  • “We’ve seen reactions like this even with other vaccines,” he said. “We know, when you get a flu vaccine, many people will have a local reaction in their arm. Tetanus vaccines. Shingles vaccines.”
  • Morris told CBS News that the reaction has happened in less than 10% of patients. The rash will eventually disappear.

One more note:

Reports suggest the “COVID arm” shows up somewhere between five and nine days after the injection.